Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2007, 4:16 PM MDT for Albany County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 4:16 PM MDT (22:16 UTC)
- Expired
- Aug 29, 2007, 4:58 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 67 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 4:18 PM MDT | HAIL 0.75 | Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 292216 SVRCYS WYC001-292315- /O.NEW.KCYS.SV.W.0129.070829T2216Z-070829T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 416 PM MDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF LARAMIE... * UNTIL 515 PM MDT * AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LARAMIE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LARAMIE BY 425 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4139 10555 4126 10573 4117 10561 4135 10543 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 292231 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 431 PM MDT WED AUG 29 2007 WYC001-292315- /O.CON.KCYS.SV.W.0129.000000T0000Z-070829T2315Z/ ALBANY WY- 431 PM MDT WED AUG 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN ALBANY COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR I-80 MM 316...OR ABOUT NEAR LARAMIE... MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 323 BY 515 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4131 10557 4123 10556 4123 10540 4132 10545 $$ RUBIN
000 WWUS55 KCYS 292258 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT WED AUG 29 2007 WYC001-292301- /O.CAN.KCYS.SV.W.0129.000000T0000Z-070829T2315Z/ ALBANY WY- 451 PM MDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4131 10557 4123 10556 4123 10540 4132 10545 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:15 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 29, 2:15 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT WED AUG 29 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY. TONIGHT...ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS NEAR THE COLORADO BORDER ALONG LOW/MID LEVEL THETA-E RIDGE AXII AND IN LOCATION RECEIVING PLENTY OF SURFACE HEATING WITH MINIMAL CLOUD COVER. THUS...WILL FORECAST ISOLATED TO SCATTERED EVENING THUNDERSTORMS IN THESE LOCALES ALONG LOW LEVEL WIND CONVERGENCE BOUNDARY. ANOTHER ROUND OF LATE NIGHT FOG/LOW CLOUDS EXPECTED ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA PER BOUNDARY LAYER AND LOW LEVEL RELATIVE HUMIDITY AND WIND PROGS...ALTHOUGH DENSER FOG WILL BE CONFINED TO WESTERN NEBRASKA. THURSDAY/THURSDAY NIGHT...ISOLATED TO SCATTERED AFTERNOON/EVENING THUNDERSTORMS ALONG/WEST OF THE LARAMIE RANGE IN LOW LEVEL CONVERGENCE AXIS AND IN CLOSE PROXIMITY TO THETA-E RIDGE AXII. FRIDAY...AFTERNOON THUNDERSTORMS LOOK TO BE FOCUSED ALONG LOW/MID LEVEL THETA-E RIDGE AXII ALONG THE SPINE OF THE LARAMIE RANGE AND IN LOW LEVEL CONVERGENCE AXIS. THUNDERSTORMS LOOK TO BE NON-SEVERE DUE TO MINIMAL CAPE AND SHEAR. RUBIN .LONG TERM...FRI NGT THRU WED...WEAK UPPER FTR MOVG ACRS NRN WY ON FRI SHLD CONT MOVG E OF AREA BY LATE FRI EVNG. HAVE LEFT IN A FEW EVENG POPS MAINLY NEAR MTNS. BROAD UPPER RIDGE OVER THE FOUR CORNERS AREA WILL HAVE MORE OF A WSW-ENE ORIENTATION THRU THE WEEKEND. MAIN QUESTION TO MID PERIODS OF FCST IS HOW MUCH MSTR WILL BE AVBL FOR LATE DAY TSTMS OVER THER REGION? UPPER AIR PATTERN SUGGESTS THERE MAY NOT BE VERY MUCH AS MSTR WILL HAVE TO RECYCLE AROUND UPPER HIGH IN NRN AZ AND THEN SHIFT ENE INTO THE REGION. HAVE OPTED TO LEAVE IN SOME MINOR MAINLY MTN POPS THRU THESE PDS. TEMPS TO STAY ON THE WARM SIDE THRU MIDDLE OF NEXT WEEK. NEXT MAIN QUESTION IS WITH THE UPPER TROF BY MID WEEK. MODELS HAVE BEEN SHOWING DIFFERENT SPEEDS AND DEPTHS WITH THIS TROF...ESEPCIALLY THE GFS. HAVE OPTED FOR THE MOST PART TO IGNORE THE 06Z/12Z GFS OPERATIONAL RUNS...AND LEAN TWDS THE ECMWF FOR NOW. (THIS WAS THE ROUTE THAT THE MEDIUM RANGE GUYS BACK IN D.C. WENT.) HENCE BASICALL WARM AND GENERALLY DRY CONDITIONS WILL LINGER THRU MID WEEK. && .AVIATION...IFR/MVFR CEILINGS WILL SPREAD/DEVELOP WESTWARD ALONG AND EAST OF THE LARAMIE RANGE THROUGH THIS EVENING. WIDESPREAD IFR/LIFR IN FOG AND LOW CLOUDS WILL DEVELOP LATE TONIGHT ALONG/EAST OF THE LARAMIE RANGE...AND ESPECIALLY ACROSS WESTERN NEBRASKA. EAST OF THE LARAMIE RANGE...CONDITIONS WILL IMPROVE TO VFR DURING THE MORNING ACROSS EASTERN WYOMING...AND IFR/MVFR ACROSS WESTERN NEBRASKA IN THE MORNING. TONIGHT THROUGH TOMORROW...VFR...EXCEPT FOR LOCALIZED MVFR IN THUNDERSTORMS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Aug 29, 10:00 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT WED AUG 29 2007 NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-301130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS- 1000 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN. AREAS OF FOG...LOCALLY DENSE...WILL REDEVELOP TONIGHT ACROSS FAR EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-069-301130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- 1000 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. BRIEF WIND GUSTS TO 40 MPH WITH BE THE MAIN THREAT FROM ANY OF THESE STORMS. FOG WILL REDEVELOP LATE TONIGHT BETWEEN CHEYENNE AND LARAMIE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MAINLY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.